# SDR CA100204008

- Difficulty date: February 2, 2010
- Submitted: March 1, 2010
- Operation: General aviation
- Make and model: Beech 1900D
- Engine: Pwa PT6A67D
- System (JASC): 2121 · Air Distribution Fan
- Part: Blower
- Part number: 1143800281
- Condition: Failed
- Location: Air Distribution
- Stage of operation: NR
- How discovered: V
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT REPORTED SMOKE AND BAD SMELL IN CABIN. BLOWER (AFT) ASSY WAS REMOVED AND INSPECTED. INSP FOUND ARCING AT THE BRUSH COVER ATTACH SCREWS, AND ON BRUSH COVER WHERE 1 BRUSH LEAD WAS HUNG UP ON BRUSH HOLDER. THE LEAD WAS CLEARLY SQUASHED DOWN TO CLEAR COVER. THE COMMUTATOR HAS CLEARLY BEEN OVERHEATED, PROBABLY CAUSED BY THE HUNG BRUSH. THE LOW SPEED RESISTORS ARE BURNED UP WITH THE ASSOCIATED WIRING SHOWING SIGNS OF SIGNIFICANT HEAT. INSULATING WIRE SLEEVE HAS DARK HEAT RELATED STAINING AT EACH ADEL CLAMP.   THE THERMAL PROTECTION DOES NOT APPEAR TO HAVE WORKED. IT APPEARS THAT MORE THEN ONE CONTRIBUTING FACTOR WAS RESPONSIBLE FOR FAILURE OF THE BLOWER ASSY. (TC20100204008)
